2011, 30(1): 17-37. doi: 10.3934/dcds.2011.30.17

SRB measures for certain Markov processes

1. 

Department of Mathematical Sciences, Loughborough University, Loughborough, Leicestershire, LE11 3TU

2. 

Department of Mathematics and Statistics, Concordia University, Montreal, Quebec, H3G 1M8, Canada

Received  January 2010 Revised  July 2010 Published  February 2011

We study Markov processes generated by iterated function systems (IFS). The constituent maps of the IFS are monotonic transformations of the interval. We first obtain an upper bound on the number of SRB (Sinai-Ruelle-Bowen) measures for the IFS. Then, when all the constituent maps have common fixed points at 0 and 1, theorems are given to analyze properties of the ergodic invariant measures $\delta_0$ and $\delta_1$. In particular, sufficient conditions for $\delta_0$ and/or $\delta_1$ to be, or not to be, SRB measures are given. We apply some of our results to asset market games.
Citation: Wael Bahsoun, Paweł Góra. SRB measures for certain Markov processes. Discrete & Continuous Dynamical Systems - A, 2011, 30 (1) : 17-37. doi: 10.3934/dcds.2011.30.17
References:
[1]

L. Arnold, "Random Dynamical Systems,", Springer Verlag, (1998).

[2]

A. Boyarsky and P. Góra, "Laws of Chaos,", Brikhaüser, (1997).

[3]

J. Buzzi, Absolutely continuous S.R.B. measures for random Lasota-Yorke maps,, Trans. Amer. Math. Soc., 352 (2000), 3289. doi: 10.1090/S0002-9947-00-02607-6.

[4]

I. Evstigneev, T. Hens and K. R. Schenk-Hoppé, Market selection of financial trading strategies: Global stability,, Math. Finance, 12 (2002), 329. doi: 10.1111/j.1467-9965.2002.tb00127.x.

[5]

P. Diaconis and D. Freedman, Iterated random functions,, SIAM Rev., 41 (1999), 45. doi: 10.1137/S0036144598338446.

[6]

R. Drogin, An invariance principle for martingales,, Ann. Math. Statist., 43 (1972), 602. doi: 10.1214/aoms/1177692640.

[7]

L. Dubins and D. Freedman, Invariant probabilities for certain Markov processes,, Ann. Math. Statist., 37 (1966), 837. doi: 10.1214/aoms/1177699364.

[8]

P. Hall and C. Heyde, "Martingale Limit Theory and Its Application,", Academic Press, (1980).

[9]

J. L. Kelly, A new interpretation of information rate,, Bell Sys. Tech. J., 35 (1956), 917.

[10]

Y. Kifer, "Ergodic Theory of Random Transformations,", Birkh\, (1986).

[11]

P.-D. Liu, Dynamics of random transformations: smooth ergodic theory,, Ergodic Theory Dynam. Syst., 21 (2001), 1279. doi: 10.1017/S0143385701001614.

[12]

A. N. Shiryaev, "Probability,", Springer-Verlag, (1984).

[13]

Ö. Stenflo, Uniqueness of invariant measures for place-dependent random iterations of functions,, in, (2002), 13.

[14]

L.-S. Young, What are SRB measures, and which dynamical systems have them?,, J. Statist. Phys., 108 (2002), 733. doi: 10.1023/A:1019762724717.

show all references

References:
[1]

L. Arnold, "Random Dynamical Systems,", Springer Verlag, (1998).

[2]

A. Boyarsky and P. Góra, "Laws of Chaos,", Brikhaüser, (1997).

[3]

J. Buzzi, Absolutely continuous S.R.B. measures for random Lasota-Yorke maps,, Trans. Amer. Math. Soc., 352 (2000), 3289. doi: 10.1090/S0002-9947-00-02607-6.

[4]

I. Evstigneev, T. Hens and K. R. Schenk-Hoppé, Market selection of financial trading strategies: Global stability,, Math. Finance, 12 (2002), 329. doi: 10.1111/j.1467-9965.2002.tb00127.x.

[5]

P. Diaconis and D. Freedman, Iterated random functions,, SIAM Rev., 41 (1999), 45. doi: 10.1137/S0036144598338446.

[6]

R. Drogin, An invariance principle for martingales,, Ann. Math. Statist., 43 (1972), 602. doi: 10.1214/aoms/1177692640.

[7]

L. Dubins and D. Freedman, Invariant probabilities for certain Markov processes,, Ann. Math. Statist., 37 (1966), 837. doi: 10.1214/aoms/1177699364.

[8]

P. Hall and C. Heyde, "Martingale Limit Theory and Its Application,", Academic Press, (1980).

[9]

J. L. Kelly, A new interpretation of information rate,, Bell Sys. Tech. J., 35 (1956), 917.

[10]

Y. Kifer, "Ergodic Theory of Random Transformations,", Birkh\, (1986).

[11]

P.-D. Liu, Dynamics of random transformations: smooth ergodic theory,, Ergodic Theory Dynam. Syst., 21 (2001), 1279. doi: 10.1017/S0143385701001614.

[12]

A. N. Shiryaev, "Probability,", Springer-Verlag, (1984).

[13]

Ö. Stenflo, Uniqueness of invariant measures for place-dependent random iterations of functions,, in, (2002), 13.

[14]

L.-S. Young, What are SRB measures, and which dynamical systems have them?,, J. Statist. Phys., 108 (2002), 733. doi: 10.1023/A:1019762724717.

[1]

Thomas Jordan, Mark Pollicott. The Hausdorff dimension of measures for iterated function systems which contract on average. Discrete & Continuous Dynamical Systems - A, 2008, 22 (1&2) : 235-246. doi: 10.3934/dcds.2008.22.235

[2]

Miaohua Jiang. Derivative formula of the potential function for generalized SRB measures of hyperbolic systems of codimension one. Discrete & Continuous Dynamical Systems - A, 2015, 35 (3) : 967-983. doi: 10.3934/dcds.2015.35.967

[3]

Welington Cordeiro, Manfred Denker, Michiko Yuri. A note on specification for iterated function systems. Discrete & Continuous Dynamical Systems - B, 2015, 20 (10) : 3475-3485. doi: 10.3934/dcdsb.2015.20.3475

[4]

Eleonora Catsigeras, Heber Enrich. SRB measures of certain almost hyperbolic diffeomorphisms with a tangency. Discrete & Continuous Dynamical Systems - A, 2001, 7 (1) : 177-202. doi: 10.3934/dcds.2001.7.177

[5]

Peidong Liu, Kening Lu. A note on partially hyperbolic attractors: Entropy conjecture and SRB measures. Discrete & Continuous Dynamical Systems - A, 2015, 35 (1) : 341-352. doi: 10.3934/dcds.2015.35.341

[6]

Zeng Lian, Peidong Liu, Kening Lu. Existence of SRB measures for a class of partially hyperbolic attractors in banach spaces. Discrete & Continuous Dynamical Systems - A, 2017, 37 (7) : 3905-3920. doi: 10.3934/dcds.2017164

[7]

Pablo G. Barrientos, Abbas Fakhari, Aliasghar Sarizadeh. Density of fiberwise orbits in minimal iterated function systems on the circle. Discrete & Continuous Dynamical Systems - A, 2014, 34 (9) : 3341-3352. doi: 10.3934/dcds.2014.34.3341

[8]

David Cheban, Cristiana Mammana. Continuous dependence of attractors on parameters of non-autonomous dynamical systems and infinite iterated function systems. Discrete & Continuous Dynamical Systems - A, 2007, 18 (2&3) : 499-515. doi: 10.3934/dcds.2007.18.499

[9]

Yulin Zhao. On the monotonicity of the period function of a quadratic system. Discrete & Continuous Dynamical Systems - A, 2005, 13 (3) : 795-810. doi: 10.3934/dcds.2005.13.795

[10]

Jongkeun Choi, Ki-Ahm Lee. The Green function for the Stokes system with measurable coefficients. Communications on Pure & Applied Analysis, 2017, 16 (6) : 1989-2022. doi: 10.3934/cpaa.2017098

[11]

Qi Wang. Global solutions of a Keller--Segel system with saturated logarithmic sensitivity function. Communications on Pure & Applied Analysis, 2015, 14 (2) : 383-396. doi: 10.3934/cpaa.2015.14.383

[12]

Anna Erschler. Iterated identities and iterational depth of groups. Journal of Modern Dynamics, 2015, 9: 257-284. doi: 10.3934/jmd.2015.9.257

[13]

Ronen Peretz, Nguyen Van Chau, L. Andrew Campbell, Carlos Gutierrez. Iterated images and the plane Jacobian conjecture. Discrete & Continuous Dynamical Systems - A, 2006, 16 (2) : 455-461. doi: 10.3934/dcds.2006.16.455

[14]

Jie Huang, Marco Donatelli, Raymond H. Chan. Nonstationary iterated thresholding algorithms for image deblurring. Inverse Problems & Imaging, 2013, 7 (3) : 717-736. doi: 10.3934/ipi.2013.7.717

[15]

Stefan Kindermann, Andreas Neubauer. On the convergence of the quasioptimality criterion for (iterated) Tikhonov regularization. Inverse Problems & Imaging, 2008, 2 (2) : 291-299. doi: 10.3934/ipi.2008.2.291

[16]

Qiaoyi Hu, Zhijun Qiao. Analyticity, Gevrey regularity and unique continuation for an integrable multi-component peakon system with an arbitrary polynomial function. Discrete & Continuous Dynamical Systems - A, 2016, 36 (12) : 6975-7000. doi: 10.3934/dcds.2016103

[17]

Zeng Zhang, Zhaoyang Yin. Global existence for a two-component Camassa-Holm system with an arbitrary smooth function. Discrete & Continuous Dynamical Systems - A, 2018, 38 (11) : 5523-5536. doi: 10.3934/dcds.2018243

[18]

Zhicong Liu. SRB attractors with intermingled basins for non-hyperbolic diffeomorphisms. Discrete & Continuous Dynamical Systems - A, 2013, 33 (4) : 1545-1562. doi: 10.3934/dcds.2013.33.1545

[19]

Huyi Hu, Miaohua Jiang, Yunping Jiang. Infimum of the metric entropy of hyperbolic attractors with respect to the SRB measure. Discrete & Continuous Dynamical Systems - A, 2008, 22 (1&2) : 215-234. doi: 10.3934/dcds.2008.22.215

[20]

Ethan Akin. Good strategies for the Iterated Prisoner's Dilemma: Smale vs. Markov. Journal of Dynamics & Games, 2017, 4 (3) : 217-253. doi: 10.3934/jdg.2017014

2017 Impact Factor: 1.179

Metrics

  • PDF downloads (3)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]